MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX AWL -NS; BONE AWL

DEPUY MITEK LLC US HEALIX AWL -NS; BONE AWL
Catalog Number 222223
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure it was found that the laser lines on the customer's healix awl are faded and the tip of the device is dull.The procedure was able to be completed with the device with no patient harm or surgical delay to the case.The sales rep was not present for the case therefore could not provide any further information.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: this complaint device was received and visually inspected.Visual observation confirms the laser line is faded.The other laser markings are also faded.This device is more almost 10 years old and its visual appearance indicate possible heavy use.Repeated use/ sterilization cycles further contribute to this failure mode.This failure can be attributed to normal field wear.Also the sharp tip at the distal end appears to be flattened, confirming this failure.Historically, this type of failure has been observed when the device might have been dropped or device was tapped at an off angle or hit the bone accidentally at an off angle.It cannot be determined at what point in time this failure occurred.A manufacturing record evaluation was performed for the finished device product and lot number, and no non-conformances were identified.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
HEALIX AWL -NS
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9338073
Report Number1221934-2019-59568
Device Sequence Number11311619
Product Code LXH
UDI-Device Identifier10886705007707
UDI-Public10886705007707
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222223
Device Lot Number0906001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/20/2019
Patient Sequence Number1